Hail, Park
- When
- August 13, 7:18 PM MST
- Where
- Park County, Grant
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 39.450, -105.670
A strong thunderstorm produced hail, up to nickel size, in Park County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A strong thunderstorm produced hail, up to nickel size, in Park County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 13, 2:20 PM MST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 320 PM MDT SAT AUG 13 2011 .SHORT TERM...VERY LITTLE SHOWER ACTIVITY HAS DEVELOPED UP TO THIS POINT. PARK COUNTY AND THE JEFFERSON COUNTY FOOTHILLS ARE THE ONLY PLACES SEEING SHOWERS SO FAR. MODEL SOUNDINGS HAVE BEEN SHOWING THAT THE MID-LEVEL CAP WILL REMAIN STRONG ENOUGH TO LIMIT SHOWERS THROUGH THIS EVENING. ANY SHOWERS THAT POP UP OVER PARK COUNTY AND THE WESTERN END OF THE PALMER DIVIDE SHOULD RAPIDLY DISSIPATE AS THE SUN GOES DOWN. OVERNIGHT...SOUTHEASTERLY FLOW WILL MOVE ADDITIONAL LOW LEVEL MOISTURE INTO THE EASTERN PLAINS. AREAS OF STRATUS HAVE BEEN FORMING EACH MORNING FOR THE PAST COUPLE DAYS...AND IT SHOULD HAPPEN AGAIN TONIGHT. THE MODEST SOUTHEAST FLOW SHOULD BE ENOUGH TO KEEP FOG FROM DEVELOPING AS THE STRATUS CLOUDS MOVE IN. INCREASING MOISTURE OVER THE STATE SHOULD BE ENOUGH FOR EVEN MORE SHOWER ACTIVITY TOMORROW AFTERNOON. MODEL SOUNDINGS SHOW THE PRECIPITABLE WATER VALUES CLIMBING UP TO AROUND AN INCH. MODERATE RAINFALL WILL BE POSSIBLE...BUT HEAVY RAINFALL SHOULD REMAIN LIMITED. SLOW MOVING STORMS WILL AGAIN BE POSSIBLE AS THE UPPER RIDGE OVER THE AREA PRODUCES WEAK WINDS ALOFT. .LONG TERM...UPPER LEVEL DISTURBANCE WILL BE MOVING EAST OF THE AREA SUNDAY EVENING. THERE IS STILL GOOD CAPE NEAR 2000 J/KG ADVERTISED OVER THE FAR EASTERN PORTIONS OF THE CWA...SO A COUPLE SEVERE STORMS EAST OF A STERLING TO AKRON AND LIMON LINE WILL STILL BE POSSIBLE INTO THE EARLY EVENING HOURS. OTHERWISE...SHOWERS AND STORMS WILL BE DECREASING WITH THE LOSS OF DAYTIME HEATING AND THE PASSAGE OF THE UPPER LEVEL DISTURBANCE TO THE EAST. ON MONDAY...THE UPPER LEVEL RIDGE WILL BEGIN TO BUMP UP ACROSS COLORADO WITH SOME DRYING AND WARMING ALOFT NOTED. AS A RESULT...WE SHOULD RETURN TO ONLY ISOLATED HIGH BASED SHOWERS AND STORMS WITH GUSTY WINDS. TEMPERATURES ARE ALSO EXPECTED TO WARM A COUPLE DEGREES. FOR TUESDAY...THE FLOW ALOFT FLATTENS AND STRENGTHENS AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS STATES. THE INCREASING SHEAR AND RELATIVELY DRY AIR ALOFT WILL ALLOW FOR MORE DRY AIR ENTRAINMENT INTO UPDRAFTS...BUT STILL CANT RULE OUT A FEW LATE DAY STORMS AT THIS POINT. TEMPERATURES WILL CHANGE LITTLE WITH READINGS EXPECTED TO HOLD A FEW DEGREES ABOVE NORMAL. THERE IS SLIGHT COOLING SEEN FOR WEDNESDAY BEHIND A WEAK COLD FRONT. HOWEVER...DESTABILIZATION AND STORM CHANCES WILL BE LIMITED BY THE SLIGHTLY COOLER BOUNDARY LAYER AND LACK OF ANY MEANINGFUL COOLING ALOFT. A CLIMATOLOGY APPROACH TO THE FORECAST FOR THE LATTER HALF OF THE WEEK SEEMS REASONABLE...ALTHOUGH TEMPERATURES SHOULD AVERAGE A FEW DEGREES ABOVE NORMAL. && .AVIATION...NO AVIATION CONCERNS THIS EVENING. AFTER MIDNIGHT...AREAS OF STRATUS ARE EXPECTED TO DEVELOP WHICH MAY DROP CEILINGS AT THE AIRPORT DOWN TO MVFR OR IFR LEVELS. AREAS OF STRATUS SHOULD DISSIPATE BY 16Z SUNDAY MORNING. && .HYDROLOGY...NO FLOODING PROBLEMS THIS EVENING. ON SUNDAY... SCATTERED SHOWERS ARE EXPECTED TO DEVELOP WHICH MAY PRODUCE PERIODS OF MODERATE RAINFALL. SHOWERS WILL ALSO BE SLOW MOVING. MOISTURE CONTENT IN THE ATMOSPHERE IS ONLY GOING TO BE MARGINAL. IF SHOWERS DEVELOP OR MOVE OVER RECENT BURN SCARS...THERE WILL BE A SLIGHT CHANCE THAT FLOODING PROBLEMS COULD RESULT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KDRBY LONG TERM....BARJENBRUCH AVIATION...KDRBY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT AUG 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARK COUNTY AND THE SOUTHERN FRONT RANGE FOOTHILLS THIS AFTERNOON. SMALL HAIL...BRIEF MODERATE RAINFALL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE. A FEW EVENING THUNDERSTORMS MAY ALSO MOVE ONTO THE PALMER DIVIDE DURING THE EVENING HOURS. NO OTHER THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN MOUNTAINS OR NORTHEAST COLORADO PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING WHEN AN UPPER LEVEL WEATHER DISTURBANCE MOVES OVER THE REGION. AT THIS TIME...THE MOST NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED IN THE HIGH COUNTRY AND OVER THE EASTERN PLAINS. ENOUGH INSTABILITY ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON WILL BRING A RISK OF ONE OR TWO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MEANWHILE...SOME DRIER AIR MAY LIMIT STORM COVERAGE AND INTENSITY ACROSS THE FRONT RANGE URBAN CORRIDOR. DRIER CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL RETURN BY TUESDAY AND REMAIN IN PLACE THROUGH THE MAJORITY OF NEXT WEEK. THERE WILL BE JUST A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
The Denver radar (KFTG), 103 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339535.